Alert archive / Iowa / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 190, NWS Des Moines, IA
NWS Des Moines, IA issued this severe thunderstorm warning at Jun 21, 2006, 11:16 AM CDT for Guthrie County, Iowa. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 21, 2006, 11:16 AM CDT (16:16 UTC)
- Expired
- Jun 21, 2006, 12:00 PM CDT
- In force
- 44 min
- Issued by
- NWS Des Moines, IA
- Area
- Counties, with a storm outline in the text
County Guthrie County, IA
The radar
The Des Moines radar (KDMX), 65 km from the middle of the area, began a volume at 16:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 21, 8:42 AM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 4.3 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1044 J/kg
- Mixed-layer CIN
- -165 J/kg
- Mixed-layer LCL
- 1388 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 3:45 AM CDT, 7 hours 31 minutes earlier.
Area forecast discussion, Jun 21, 3:45 AM CDT, 7 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 345 AM CDT WED JUN 21 2006 .DISCUSSION... FNTL BNDRY ACRS IA IN COMBO WITH 50+ KT LLJ CONT TO SET OF TSRA ALNG EDGE OF UPR CAP. STRMS XPCTD TO REMAIN BLO SVR LVLS, BUT HAIL NOT OUT OF QUES IN SPIT OF VRY WRM CONDS ALV. WND PSBL CONCERN SIM TO WHAT HAPPENED YDA. ALSO MAY SEE SOME MOVE OUT OF SD WITH DVLPG MCS, HWVR SUPPORT NOT AS SIG FOR THIS AND DONT XPCT IT TO BE THE MAJOR PLAYER. FURTHER DVLPMT XCPCT IN THE S THIS AFTN INTO TNGT WITH MAIN ACTION SHIFTING S WITH TIME. NEXT SYS ON SKED TO ARRIVE IN THE FRI NGT THRU SAT NGT TIMEFRAME. AS FOR TEMPS, GUID LKS RSBL WITH EXTENSIVE CLOUD CVR KEEPING A LID ON THINGS TDA AND CAA DOMINATING THROUGH THE NXT SVRL DAYS. && .DMX WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Jun 21, 11:12 AM CDT, 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 1112 AM CDT WED JUN 21 2006 IAZ004>007-015>017-023>028-221615- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER- 1112 AM CDT WED JUN 21 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A PORTION OF CENTRAL IOWA GENERALLY NORTH OF THE HIGHWAY 20 CORRIDOR. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO MOVE ACROSS THE AREA THROUGH MID AFTERNOON. THERE IS A SLIGHT CHANCE FOR SEVERE STORMS THROUGH 4 PM WITH THE THREAT BEING LARGE HAIL UP TO THE SIZE OF QUARTERS AND DAMAGING WIND GUSTS TO 60 MPH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ISOLATED NON SEVERE THUNDERSTORMS ARE EXPECTED ON THURSDAY. ANOTHER ROUND OF THUNDERSTORMS IS EXPECTED SATURDAY NIGHT INTO SUNDAY. AT THIS TIME IT IS TOO EARLY TO ASSESS THE SEVERE POTENTIAL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THROUGH EARLY AFTERNOON. IAZ033>039-044>050-057>062-070>075-081>086-092>097-221615- SAC-CALHOUN-WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD- CARROLL-GREENE-BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS- POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA- ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR- WAYNE-APPANOOSE-DAVIS- 1112 AM CDT WED JUN 21 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A PORTION OF CENTRAL IOWA GENERALLY ALONG AND SOUTH OF THE HIGHWAY 20 CORRIDOR. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL MOVE ACROSS THE AREA THROUGH 4 PM. SOME OF THE STORMS MAY BE SEVERE WITH THE MAIN THREAT BEING LARGE HAIL AND DAMAGING WIND. THERE WILL BE A CHANCE OF THUNDERSTORM REDEVELOPMENT THIS EVENING. SOME STORMS MAY BECOME SEVERE WITH WIND AND HAIL REMAINING AS THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ISOLATED NON SEVERE THUNDERSTORMS ARE EXPECTED ON THURSDAY. ANOTHER ROUND OF THUNDERSTORMS IS EXPECTED SATURDAY NIGHT INTO SUNDAY. AT THIS TIME IT IS TOO EARLY TO ASSESS THE SEVERE POTENTIAL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THROUGH 4 PM THIS AFTERNOON AND MAY BE NEEDED AGAIN AFTER 9 PM THIS EVENING. FAB
In the hours before
Local storm report, Jun 21, 5:58 AM CDT, 5 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
558 AM CDT WED JUN 21 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0512 AM HAIL REASNOR 41.58N 93.02W
06/21/2006 E1.75 INCH JASPER IA FIRE DEPT/RESCUE
&&
STEACHOULocal storm report, Jun 21, 9:02 AM CDT, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
902 AM CDT WED JUN 21 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 AM TSTM WND DMG JEFFERSON 42.02N 94.38W
06/21/2006 GREENE IA LAW ENFORCEMENT
TREES AND A STOP SIGN REPORTED DOWN BY MEDIA AND ROAD
CREWS.
&&
KJLocal storm report, Jun 21, 10:45 AM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1045 AM CDT WED JUN 21 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1041 AM HAIL 3 SSE ALLISON 42.72N 92.78W
06/21/2006 E0.88 INCH BUTLER IA TRAINED SPOTTER
REPORTED BY TRAINED SPOTTER.
&&
JJOHNSONThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 2:13 AM CDT | Severe Thunderstorm Warning | DMX | Lucas, Marion, Warren | 47 min |
| Jun 21, 4:47 AM CDT | Severe Thunderstorm Warning | DMX | Marion, Warren | 43 min |
| Jun 21, 4:56 AM CDT | Severe Thunderstorm Warning | DMX | Jasper, Polk | 53 min |
| Jun 21, 5:11 AM CDT | Severe Thunderstorm Warning | DMX | Poweshiek | 49 min |
| Jun 21, 7:52 AM CDT | Severe Thunderstorm Warning | DMX | Greene | 23 min |
| Jun 21, 9:50 AM CDT | Severe Thunderstorm Warning | DMX | Grundy, Hardin | 40 min |
| Jun 21, 10:21 AM CDT | Severe Thunderstorm Warning | DMX | Butler, Franklin | 39 min |
| Jun 21, 11:50 AM CDT | Severe Thunderstorm Warning | DMX | Dallas, Madison | 55 min |
| Jun 21, 12:41 PM CDT | Severe Thunderstorm Warning | DMX | Clarke, Madison | 49 min |
| Jun 21, 1:21 PM CDT | Severe Thunderstorm Warning | DMX | Lucas | 54 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.